MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® LH (LITHIUM HEPARIN) 68 I.U. PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® LH (LITHIUM HEPARIN) 68 I.U. PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368884
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 2 of 2, it was reported while using bd vacutainer® lh (lithium heparin) 68 i.U.Plus blood collection tubes, the stopper of one tube popped off resulting in sample leakage and exposure to blood on the manager's hands and the bench.The level of ppe worn is unknown.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes h.3 device eval by manufacturer? yes d9: returned to manufacturer on: 28-jul-2025 investigation summary bd received 3 customer samples for investigation.The 3 customer samples along with 20 retained samples were subjected to a draw-test for low or no draw and all tubes drew within specification.Additionally, the 3 customer samples and 20 retained samples were evaluated by functional testing for stopper creepout and stopper pop off and no issues were observed as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure modes: underfill and stopper creepout and stopper pop off.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
Report 2 of 2 it was reported while using bd vacutainer® lh (lithium heparin) 68 i.U.Plus blood collection tubes, the stopper of one tube popped off resulting in sample leakage and exposure to blood on the manager's hands and the bench.The level of ppe worn is unknown.No adverse impact was reported regarding the patient or user.

Brand Name
BD VACUTAINER® LH (LITHIUM HEPARIN) 68 I.U. PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22513091
Report Number9617032-2025-01250
Device Sequence Number15637465
Product Code JKA
UDI-Device Identifier30382903688846
UDI-Public(01)30382903688846(17)260531(10)5029152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2026
Device Catalogue Number368884
Device Lot Number5029152
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown